MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27819
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that prior to implant, the flushing of the shunt failed when pumping the reservoir.It was stated the shunt was considered to have an anomaly and was replaced.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, and pre-implantation testing.However, the device did not meet the requirements for pressure-flow and reflux testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.Approximately 90 cm of the catheter was returned.The returned catheter was patent and met the requirements for leak testing.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7245625
Report Number2021898-2018-00069
Device Sequence Number19093355
Product Code JXG
UDI-Device Identifier00643169010499
UDI-Public00643169010499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number27819
Device Catalogue Number27819
Device Lot NumberE24359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1